New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

starrnr
Veteran Member


Date Joined Dec 2005
Total Posts : 1782
   Posted 9/9/2008 6:10 PM (GMT -7)   
Gotta couple of questions, hoping to get some answers.

I just got a whopper of a depo-medrol shot for a severe case of hives and an allergic rash. In my haste to leave the doctors office, I forgot to ask a few things.

My doctor told me this will "run" around my system for about 3 weeks. Will this give me the same side effects as prednisone, i.e. sleeplessness, mood swings and all that? I'm not a fan of these types of med's (who is anyway), especially since I have spondylitis, but I'm absolutely miserable and this stuff isn't going away.

Anything I should worry about? It's been 1-1/2 hours since the injection and I'm fine, but he said it would take about 24 hours to kick in. Can I still take my ibuprofen?

Thanks in advance for any information.

~S.
Some days you're the bug, some days you're the windshield

RA, AS, intolerance/sensitivity to gluten, wheat and dairy.

Back to Enbrel 5/08 (I've gone full circle!), also currently taking .7ml (17.5 mgs) injectible Methotrexate weekly, 2 mgs Folic Acid daily


Red_34
Forum Moderator


Date Joined Apr 2004
Total Posts : 22185
   Posted 9/10/2008 9:21 AM (GMT -7)   
I am sensitive to steroids even cortisteroid injections. When I have small doses injected into my trigger fingers, it doesn't bother me but when I have larger doses injected into my spine then I have all the symptoms of steroids such as flushing, jittery, insomnia, grumpiness and food cravings BUT it only lasts a few days and then I am back to normal. So hopefully this shot will do the same for you if you are to have any reactions - that it goes away quickly. Sometimes we have to weigh the pros and cons of such injections and usually if are symptoms of whatever is ailing us strong enough, we take the cons for better or worse just so we can feel better.

As for the ibuprofen, I believe that should be asked to your doc. I would say no it shouldn't matter but that would double the dose of your anti-inflammatories unless it's a different delivery system. But call your doc to be sure.
 @--->--SHERRY--<---@
Moderator for Allergies/Asthma and Co-moderator for UC
~Left sided Uc-'92-Colazal(9 daily),6mp(50-100mgs),Prilosec,Biotin,Forvia,Pro-Bio**Unable to tolerate Asacol, Rowasa or Canasa**~Year-round allergies-Singulair, Allegra~Secondary Reynauds Syndrome-'04-Norvasc~Spinal Stenosis(?)~Sacroiliitis-epidural injections~bulging and herniated discs C5/C6 & C6/C7~3rd epidural injection 9/4, Neurontin and Skelaxin
To help Healingwell - click here: DONATE
 
 
 
 

 
 

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 21, 2014 2:24 AM (GMT -7)
There are a total of 2,301,343 posts in 255,525 threads.
View Active Threads


Who's Online
This forum has 159823 registered members. Please welcome our newest member, TIPPERSMOMTWO.
172 Guest(s), 4 Registered Member(s) are currently online.  Details
MarieLS, Inchoation, JNF, Mattie2828


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest  Follow HealingWell.com on YouTube
Advertisement
Advertisement

©1996-2014 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer